Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Could Pep Drugs Delay The Symptoms Of Ars

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

pep and delayed ars symptoms

I had an incident where I was with a guy (of unknown status), and there was no actual physical penetration. However, he was rubbed his penis against my anus for less than a minute. At first, my male sexual partner and I were just masturbating each...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I agree that it seems unlikely that the illness you had was ARS. If PEP did not work you would have had productive infection and symptoms right away. That you improved with an antibiotic further supports this. I would continue with the plan and... Read more »

PEP and ARS symptoms

Hi! I am on pep after insertive vaginal penetration. I started 42 hours after the exposure. I am... Read more »
Articles
U.S. National Institutes of Health

Anti-HIV Drugs May Protect Against Puberty Delays in HIV-Infected Children

For children who have been HIV-infected since birth, current anti-HIV drug regimens may protect against the delays in puberty that had been seen in HIV-infected children taking older regimens, according to researchers funded by the National... Read more »
Henry J. Kaiser Family Foundation

African Countries' Refusals to Accept FDA Approval of Generic AIDS Drugs Delaying Drug Delivery, Officials Say

African countries are not accepting FDA approval of generic antiretroviral drugs, postponing the delivery of the less-expensive medications to HIV-positive people, according to U.S., U.N., African and pharmaceutical company representatives, the ... Read more »
U.S. Centers for Disease Control and Prevention

Africa's First Trial of Generic AIDS Drugs Delayed for a Second Time This Fall

A long-awaited program to distribute cheap generic drugs to people with AIDS was delayed Monday for the second time this fall. A Nigerian Ministry of Health official in the capital of Abuja said that "organizational delays" had slowed down the... Read more »
Henry J. Kaiser Family Foundation

Six-Month Delay in Onset of Nevirapine-Based Antiretroviral Therapy Can Prevent Drug Resistance Following Single-Dose Nevirapine During Labor, Study Says

Delaying the start of a nevirapine-based antiretroviral therapy by six months can prevent the development of drug resistance in HIV-positive women who took single-dose nevirapine during labor to prevent mother-to-child transmission of the virus,... Read more »
Connect With Others

Ars symptoms after PEP - maximum timescale

Posted by flyer12, 1 Reply
Hi all
I had a condom break with a CSW in early Feb and was put on PEP 24 hours later. I completed the course.
Since finishing PEP i have tested negative out to 9 weeks post PEP with DUO tests.
However 8 and a half weeks post PEP i came down with a... Read more »

ARS like Symptoms During and after PEP

Posted by Alex1664, 1 Reply
I Had a high risk experience with a Thai Ladyboy the exact details are a mystery as I was blind drunk. Anyway I got prescribed Truvada 30 hrs after the exposure and 14 days later I had diarrhoea for 5 days, Generalised swollen lymph nodes neck and... Read more »

ARS symptoms vs. delayed seroconversion

Posted by Anonymous, 3 Replies
This is for all of those people who became very ill (flu-like symptoms, rash diahrea, etc)and believed those symptoms to be ARS related do to whatever type of sexual encounter...I being one of them. I found some information to back up my... Read more »

Symptoms after PEP

Posted by Anonymous, 2 Replies
Hi all,

Been reading your posts for the past month, really helpful.

So here is my case: I had a pretty high risk exposure (condom slippage during sex with female prostitute).
The next day I went to the ER and got a PEP prescription (Combivir, I started... Read more »